Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 27, 1997, 4:08 PM CDT for Harrison County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 4:08 PM CDT (21:08 UTC)
- Expired
- May 27, 1997, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 272108 FFWSHV TXC203-280015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 408 PM CDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...HARRISON COUNTY AT 405 PM CDT DOPPLER RADAR SHOWED RAINFALL AMOUNTS OF 3 TO 4 INCHES OVER THE SOUTHERN SECTIONS OF HARRISON COUNTY ALONG INTERSTATE 20 SOUTH OF MARSHALL TEXAS. THUNDERSTORMS WERE MOVING TO THE EAST AT 10 MPH AND PRODUCING RAINFALL AMOUNTS OF 1 TO NEAR 2 INCHES PER HOUR. THIS WILL CAUSE FLOODING IN A SHORT PORIOD OF TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:41 PM CDT, 27 minutes earlier.
Area forecast discussion, May 27, 3:41 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE MAY 27 1997 LATEST SFC ANALYSIS SHOWS COLD FRONT FROM DRT TO ACT TO JUST NORTH OF TXK AND LIT. SATELLITE ANALYSIS SHOWING EXPLOSIVE DEVELOPMENT NEAR ACT AND NE TX WHERE SVR WARNINGS ARE RUNNING CURRENTLY. AS STATED IN THE MORNING PACKAGE...SOUNDINGS ARE RIPE FOR EXPOSIVE DEVELOPMENT ACROSS THE AREA...WITH UNMODIFIED CAPES IN THE 2000 TO 4000...LI IN THE -7 TO -12...PW OF 1 TO 2 INCHES...ETC. THE LIT SOUNDING HAS A BIT MORE FAVORABLE WIND PROFILE FOR TORNADOES. TEMPS ARE ONLY IN THE UPPER 70S TO LOWER 80S ACROSS NE TX...NW LA...AND SW AR...WITH UPPER 80S TO NEAR 90 SE TX AND S LA. QUICK LOOK AT ETA/NGM COMPARISON RUN SHOWS FRONT ONLY SLOWLY SAGGING SOUTH ACROSS FA. H5 TROF SHIFTS SLOWLY EAST WITH VORT MAXES ROTATING AROUND THE BASE THE NEXT 48 HRS OR SO. H7 UPWARD VV ARE GREATEST NGM WITH VALUES OF 6...VALUES OF 3 FOR 12Z WED. WITH SOME DIFLUENCE ARLOFT H5 AND HIGHER...THE CURRENT TREND OF EXPLOSIVE DEVELOPMENT THROUGHOUT TONIGHT WILL CONTINUE. QUICK LOOK AT NGM MOS...WILL USE PERSISTANCE. SHV 68/85/65/88 6412 MLU 70/85/66/88 5422 10
In the hours before
Local storm report, May 27, 3:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
335 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM DOUGLASSVILLE TX .75 INCH HAIL
05/27/97 CASS
VIII.Local storm report, May 27, 3:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM RAVANA AR 1 INCH HAIL
05/27/97 MILLER NICKLE TO QUARTER SIZED
HAIL REPORTED.
10Local storm report, May 27, 3:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM RAVANA AR 1 INCH HAIL
05/27/97 MILLER NICKLE TO QUARTER SIZED
HAIL REPORTED.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:41 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| May 27, 2:58 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 62 min |
| May 27, 12:32 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 43 min |
| May 27, 1:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| May 27, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| May 27, 2:43 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 28 min |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 48 min |
| May 27, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 46 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 59 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 54 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.